Forensic Toxicology

, Volume 33, Issue 1, pp 165–169

A case of death caused by abuse of a synthetic cannabinoid N-1-naphthalenyl-1-pentyl-1H-indole-3-carboxamide

  • Chizuko Sasaki
  • Takeshi Saito
  • Tatsuo Shinozuka
  • Wataru Irie
  • Chikako Murakami
  • Kazuho Maeda
  • Naomi Nakamaru
  • Momoko Oishi
  • Shigeki Nakamura
  • Katsuyoshi Kurihara
Case Report

DOI: 10.1007/s11419-014-0246-5

Cite this article as:
Sasaki, C., Saito, T., Shinozuka, T. et al. Forensic Toxicol (2015) 33: 165. doi:10.1007/s11419-014-0246-5

Abstract

A man aged in his twenties was found dead on the floor in his room. A package containing dried herbal blend labeled “Fairy evolution” and smoking devices were found in the room. The postmortem interval of the deceased was estimated to be 3 days. The autopsy disclosed no marked findings explaining the cause of death. Toxicological analyses by gas chromatography–mass spectrometry and liquid chromatography–tandem mass spectrometry revealed the presence of N-1-naphthalenyl-1-pentyl-1H-indole-3-carboxamide (NNEI) in the herbal blend and in specimens taken from the victim. The concentrations in the blood and adipose tissue specimens were 0.64–0.99 and 42.9 ng/ml, respectively. To our knowledge, this is the first report to describe NNEI concentrations in human specimens in the fatal poisoning case.

Keywords

N-1-Naphthalenyl-1-pentyl-1H-indole-3-carboxamide NNEI Synthetic cannabinoid Herbal blend LC–MS–MS GC–MS 

Copyright information

© Japanese Association of Forensic Toxicology and Springer Japan 2014

Authors and Affiliations

  • Chizuko Sasaki
    • 1
  • Takeshi Saito
    • 2
  • Tatsuo Shinozuka
    • 3
  • Wataru Irie
    • 1
  • Chikako Murakami
    • 1
  • Kazuho Maeda
    • 1
  • Naomi Nakamaru
    • 1
  • Momoko Oishi
    • 1
  • Shigeki Nakamura
    • 1
  • Katsuyoshi Kurihara
    • 1
  1. 1.Department of Legal MedicineKitasato University School of MedicineSagamiharaJapan
  2. 2.Department of Emergency and Critical Care MedicineTokai University School of MedicineIseharaJapan
  3. 3.Department of PathophysiologyYokohama College of PharmacyYokohamaJapan

Personalised recommendations